what could be happening

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ascmyworld
New Member


Date Joined Mar 2010
Total Posts : 3
   Posted 3/5/2010 8:35 AM (GMT -6)   
I have been seeing my DR. due to the 2nd week in February she gave me a antibiotic and Maybe 4 days after taking it I had a knot feeling in my stomach couldn't eat and diarrhea in the morning. I am now going on a month of this. I have been trying the BRAT diet slowly. I just saw her yesterday and she has me on Aciphex 20mg. She had me on it when I went to see her 3 weeks ago and added more of it. My throat is red irritated and now feels like something is in the back of it. I have had blood work done, stool tests done and and CT of my abdomen and pelvis. Everything is normal, so why am I not returning to normal?

droper
Regular Member


Date Joined Mar 2010
Total Posts : 56
   Posted 3/5/2010 11:00 AM (GMT -6)   
I took antibiotics for 5 days and 5 days later I ended up with no feeling in my stomach and feeling sicker.Had all the signs of sickness which went away but my stomach issues got worse till i ended with what can only be described as GERD after a month. 2 months later and have done same tests and endoscopy and everything is normal... Doctors wonder why I get upset that everything looks normal when they tell me its because I know I'm ****ed if they cannot find whats wrong. My sister took the same antibiotics as I did for 7 days and she is fine. Everyone has a different ecology in their stomach and 4 days is not really a long time.

In the opinion of people I know with long term stomach IBS etc they say take acidophilus (probiotic) if your on antibiotics to help keep bad bacteria/fungus from taking over, I didn't do that =(. Aciphex and the rest of the acid inhibitors are not a solution they cover symptoms. Hopefully the antibiotics didn't dmg something like nerves etc and its just a balance that has to be restored. In my case I dont really know what the problem is yet either.

Do you feel better on the brat diet?I've turned to a very low sugar diet with probiotic and other more natural herbs recommended by some more naturopathic people I know. unfortunately my Lower esophageal sphincter doesn't seem to stop anything from coming up which will probably be he next test I insist on , motility. Doctor had me on a bunch of PPI but I've been trying out a cautious diet with zantac last 3 days, hasn't gone too bad at all.

Just keep doing your best and keep us updated.

Post Edited (droper) : 3/5/2010 9:09:06 AM (GMT-7)


ascmyworld
New Member


Date Joined Mar 2010
Total Posts : 3
   Posted 3/5/2010 1:07 PM (GMT -6)   
I don't feel better doing anything. The pain is constant. Eating the BRAT diet isn't much. I know I am starving but getting food is the problem. I just hope that my DR. will let me see the gastro soon. I don't think my body can take it much longer. especially the diarrhea. I crave normalcy

droper
Regular Member


Date Joined Mar 2010
Total Posts : 56
   Posted 3/7/2010 11:38 AM (GMT -6)   
Yeah I hear you, I'm cramming everything down I can and normal seems so far away. I go to the super market and all I see is poison everywhere that would make me worse. Makes me wonder if that isn't what got us here to begin with. I just saw the gastro , didn't really help me, says endoscopy looks fine and keep taking ppi even though I tell him I'm under eating and feel like crap it seem to be the normal for this kind of condition I guess.

One thing I can tell you is I'm relearning how to eat and what to eat. I am eating healthier now than ever before it helps a bit but its also a lot of work.

I've been trying this

http://www.alderbrooke.com/chart.htm // supposedly if you combine foods properly they digest faster and it spends less time in the stomach.

I dont know if any of this stuff works though I am just trying everything others I know have tried it and think they say it works for them.

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 3/7/2010 1:04 PM (GMT -6)   
Have either of you been tested for C diff Clostridium?


We all know that antibiotics are used to kill bacteria that are causing infection somewhere in the body. At the same time, the antibiotic can kill the “good” bacteria in the GI tract, allowing the “bad” bacteria such as C. diff to grow unchecked, producing the toxins that cause severe diarrhea. Some estimates say that about 90 percent of all health care associated C. diff is related to broad spectrum antibiotic use.



Anti-ulcer medications decrease the acidity of the stomach which in turn prevents gastric reflux and ulcer formation. However, altering the acidity of the stomach and GI tract can kill off “good” bacteria, allowing C-diff to grow out of control. In addition, altering the acidity of the GI tract can create an environment that is perfect for “bad” bacteria such as C-diff to grow unchecked.



Just a thought and I hope you both figure out what the problem is.



Take care,



Kitt

droper
Regular Member


Date Joined Mar 2010
Total Posts : 56
   Posted 3/8/2010 10:09 AM (GMT -6)   
I go fine when I'm off the PPI which cause constipation =/. I cannot lay down flat unless my stomach is completely empty which is the main problem my LES doesn't stop nothing from going up. I wish I could see inside my stomach I never really know whats going on in there.

ascmyworld
New Member


Date Joined Mar 2010
Total Posts : 3
   Posted 3/14/2010 8:10 PM (GMT -6)   
I have been tested for the c. difficle or however you spell it. I have had blood tests done and CT scan. All normal.

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7188
   Posted 3/14/2010 9:27 PM (GMT -6)   
Hi ascmyworld,
I have had similar experiences after taking antibiotics. My stomach is extremely sensitive, and reacts badly to many antibiotics. Unfortunately, the irritation to your stomach, LES, and esophagus, takes a long time to heal. It can take two or three months to get back to normal again. Don't worry. You will get back to normal.

Be sure to be careful about eating. Especially, stay away from rough foods that will irritate the delicate tissue. I found homemade egg custard was very comforting, but even that could be taken in small amounts. I remember one post-antibiotic bout when I couldn't even take a spoonful of Thanksgiving mashed potatoes and gravy without having stomach pain.

Just take small amounts of food, and be sure to stay away from irritants.
It takes a long time, but things will heal and you'll be back to your normal self. I have asthma as well, and certain antibiotics have flared things up enough to create uncontrollable breathing problems which landed me in the hospital!

Are you taking a PPI? If so, you might ask if a higher dose could be helpful.
Also, ask your doctor about Carafate suspension. It is an old drug with no side effects, and it is TREMENDOUS. It coats your stomach and helps it to heal. I think you'll find it very comforting.

Good luck! Hang in there!
Denise

my7pinecones
Regular Member


Date Joined Feb 2010
Total Posts : 74
   Posted 3/15/2010 12:15 PM (GMT -6)   
Kapidex might be a useful drug to try, also. Kapidex 60 mg (or 30 mg). It is a delayed release capsule that seems to help some. Stops production of acids AND promotes healing of the esophagus. It is a fairly new drug and depending on your insurance can be very expensive. My doc gave me a months worth of samples to try.

I've found drinking high quality low carb protein shakes to be helpful to keep protein levels adequate when it is difficult to eat. I'm diabetic and can't tolerate the carbs but there are some really excellent powers available and with a variety of flavors. I purchase mine from companies that specialize in products for weight lifters and people needing high protein supplements. I'm not a weight lifter; I'm a 67 year old woman after good nutrition when eating normally is restricted. Works well for me!

Hang in there. I'm sorry you are having such difficulty. Get curious and you'll find solutions.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 19, 2018 6:09 PM (GMT -6)
There are a total of 3,004,860 posts in 329,177 threads.
View Active Threads


Who's Online
This forum has 161749 registered members. Please welcome our newest member, bullit398.
225 Guest(s), 8 Registered Member(s) are currently online.  Details
81GyGuy, mattamx, oceanfisher58, sebreg, Admin, jmadrid, Saipan Paradise, InTheShop